Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Numb feet after sitting for some time.

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9068 Questions
I am 76 years old and still active.
However, if I have been sitting down for a while,
I find my feet are numb when I stand up, and the feeling only returns to my feet some minutes later.
Please explain what the problem might be.
Thank you . XXXXXXX
Posted Sat, 28 Apr 2012 in Brain and Spine
Answered by Dr. Praveen Tayal 6 hours later
Thanks for posting your query.
Feeling numbness in the feet only on sitting is possibly due to the nerve compression at the spinal level which becomes more compressed on sitting. It can happen due to age related spondylottic changes in the spine.
Getting an MRI of spine will help in pin pointing the diagnosis.
You can get methylcobalamin supplements and Vitamin B complex supplements prescribed from your orthopedician after physical examination for relief.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor